Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Mild ankle swelling, pitting ankle edema. Switched from lexapro to citalopram. Causes for symptoms?

I was recently changed from Lexapro where I had begun noticing mild unilateral ankle swelling to citalopram with increase in bilateral pitting ankle edema . Mostly resolved overnight but not always. Is edema caused by citalopram 40 mg? I also take triamterene/HCTZ and occasional tramadol 50 mg. I do not have a credit card to pay for this advice.
Asked On : Tue, 4 Dec 2012
Answers:  2 Views:  341
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pain Medicine & Palliative Care Specialist 's  Response
Citalopram causes ankle edema in approximately 1 in a 1000 people. This is not a serious side-effect when compared to the benefit most people experience with citalopram. Triamterene/HCTZ contains a diuretic and therefore will not cause edema. Tramadol also does not cause edema.
If you are concerned by the edema, you may wish to discuss alternatives to citalopram as there are a number available.
Hope this has helped you.
Dr K A Pottinger,
Answered: Wed, 21 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor